Illinois, 2010Flood and Damaging Winds in Illinois, July 24, 2010
July 24, 2010 · NWS DVN · 7 events in 3 counties and zones
A thunderstorm complex intensified as it approached the Mississippi River, producing damaging wind gusts that blew down trees in west-central Illinois during the afternoon of July 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex intensified as it approached the Mississippi River, producing damaging wind gusts that blew down trees in west-central Illinois during the afternoon of July 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 24, 2:04 AM CST, 8 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 2:04 AM CST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 AM CDT SAT JUL 24 2010
.SYNOPSIS...
FOR WHAT IS SIMPLY AMAZING TO BEHOLD...THE NEAR EXACT AXIS OF
EXCEPTIONAL RAINFALL OVER THE PAST 2 NIGHTS...IS ONCE AGAIN THE
NEARLY EXCLUSIVE TARGET FOR HEAVY RAIN FALLING SINCE LATE EVENING
THROUGH EARLY THIS MORNING. THE HIGHWAY 20 CORRIDOR...INTO
NORTHEAST IOWA AND SOUTHERN WISCONSIN HAS SEEN HOURS OF TRAINING
HEAVY RAIN PRODUCING THUNDERSTORMS...AND WITH THE T-BONE MCS
UPSTREAM...THEY LOOK TO REMAIN THE PRIMARY FOCUS THROUGH 7 AM THIS
MORNING. LOCATIONS FARTHER SOUTH REMAIN VERY WARM OVERNIGHT ONCE
AGAIN...WITH TEMPERATURES IN THE LOWER TO MID 80S AND DEWPOINTS IN
THE MID TO UPPER 70S.
&&
.SHORT TERM...
THE CAP WHICH HAS HELD NOCTURNAL CONVECTION AT BAY FOR THE
SOUTHERN 2/3RDS OF THE CWA SHOULD CONTINUE TO RESTRAIN DEEP
CONVECTION OVER AREAS SOUTH OF INTERSTATE 80...BUT WILL VERY
GRADUALLY GIVE WAY AROUND SUNRISE AS THE UPSTREAM MCS MAKES ITS
WAY SOUTHEAST. THROUGH 15Z...ANOTHER 1 TO 3 INCHES SEEMS LIKELY
ALONG THE HIGHWAY 20 CORRIDOR. AREAL TO FLASH FLOODING IS
ONGOING...AND WILL LIKELY CONTINUE THIS MORNING..BUT THE OVER ALL
HEAVY RAIN THREAT SHOULD END AROUND 12Z AS THE MCS WORKS
SOUTHEAST.
POPS TODAY WILL BE FOCUSED ON THE DISSIPATING MCS...EXPECTED TO BE
BISECTING THE CWA AT 12Z. THE FRONT WILL LIKELY NOT MOVE EAST OF
THE CWA UNTIL LATE AFTERNOON...BUT CONVECTIVE DEBRIS MAY KEEP RE
DEVELOPMENT EAST OF THE CWA TODAY...THUS POPS WILL REMAIN MAINLY
IN THE MODERATE CHANCE RANGE.
I HAVE NOT CHANGED THE END TIME ON THE FLASH FLOOD WATCH YET...BUT
IT IS LIKELY THAT IT WILL BE CANCELLED THIS MORNING.
TONIGHT INTO MONDAY SHOULD BE PLEASANT AND DRY...AND NO CHANGES
HAVE BEEN MADE TO THOSE GRIDS.
.LONG TERM...
UNSETTLED WEATHER LOOKS TO BE ON THE WAY...WITH LOW CONFIDENCE ON
ANY DETAILS. NO CHANGES HAVE BEEN MADE.
&&
.AVIATION...
WIDESPREAD THUNDERSTORMS OCCURRING AHEAD OF A COLD FRONT MOVING
THROUGH THE MIDWEST WILL CONTINUE TO IMPACT ALL BUT THE BRL TERMINAL
THROUGH MID MORNING. DBQ WILL HAVE NEARLY CONTINUOUS MVFR CONDITIONS
WITH HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH 14Z...WHILE CID AND
MLI WILL HAVE MORE SCATTERED THUNDERSTORMS. HAVE WIND GUSTS UP TO 30
KTS POSSIBLE WITH STORMS IN THE FORECASTS...BUT GUSTS UP TO 45KTS
WILL BE POSSIBLE...ESPECIALLY AT CID BEFORE SUNRISE. THE TREND IS
FOR STORMS TO WEAKEN BEFORE REACHING BRL MID TO LATE MORNING. ALL
SITES SHOULD SEE IMPROVEMENT LATE MORNING INTO AFTERNOON WITH
PREVAILING VFR CONDITIONS AS THE FRONT PUSHES THROUGH VEERING WINDS
TO W AND THEN NW BY EVENING.
..SHEETS..
&&
.HYDROLOGY...
MODERATE TO MAJOR FLOODING IS EXPECTED ON MANY AREA RIVERS WHICH
FLOW OUT OF NORTHEAST IOWA AND NORTHWEST ILLINOIS...AS WELL AS THE
MAIN STEM OF THE MISSISSIPPI RIVER. THE QPF FROM TONIGHTS MCS HAS
OCCURRED ROUGHLY 60 TO 80 MILES FARTHER NORTH THAN FORECAST...THUS
EXPECT CHANGES ON TIMING AND LEVEL OF CRESTS THIS MORNING AS THIS
DATA IS ASSIMILATED. HOWEVER...FARTHER NORTH IS GENERALLY UPSTREAM
ON TRIBS AND MAIN STEM MISSISSIPPI...AND AMOUNTS IN THE PAST 8
HOURS HAVE LIKELY BEEN VERY HEAVY ON TOP OF ALREADY FLOODED
LOCATIONS. THUS RUN OFF WILL BE EXTREME...AND DOWNSTREAM FLOODING
WILL BE VERY SIGNIFICANT IN MANY LOCATIONS.
..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
CARROLL-HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
ERVIN/SHEETS/ERVINHazardous weather outlook, Jul 24, 4:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 AM CDT SAT JUL 24 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
523 AM CDT SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR HEAVY RAIN WILL SHIFT SOUTH OF HIGHWAY 20 EARLY
TODAY. FARTHER SOUTH...AN ISOLATED FLASH FLOOD THREAT IS POSSIBLE
TODAY...MAINLY THIS MORNING AS THUNDERSTORMS SLOWLY MOVE EAST OVER
THE AREA. BY AFTERNOON...THUNDERSTORMS SHOULD BE ENDING IN
IOWA...AND MOVING OUT OF ILLINOIS AND MISSOURI BY LATE AFTERNOON.
THERE IS A CHANCE A FEW AFTERNOON STORMS COULD REACH SEVERE LIMITS
WITH DAMAGING WINDS FOR WHICH THE STORM PREDICTION CENTER IS
FORECASTING A SLIGHT RISK.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. MANY RIVERS WHICH
ORIGINATE IN NORTHEAST IOWA WILL SEE MODERATE TO MAJOR FLOODING.
RECORD FLOODING IS EXPECTED ON PORTIONS OF THE MAQUOKETA RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERAL CHANCES FOR THUNDERSTORMS MAY BE SEEN IN THE MONDAY
THROUGH THURSDAY PERIOD...BUT IT IS TOO EARLY TO DETERMINE THE
THREATS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON IN ILLINOIS AND
NORTHEAST MISSOURI. RAINFALL AND FLOOD REPORTS ARE WELCOMED.
ERVIN
In the hours before
Local storm report, Jul 24, 7:22 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 N BRIGHTON 41.22N 91.82W
07/24/2010 M1.49 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
&&Local storm report, Jul 24, 7:47 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN SSE SHANNON 42.15N 89.74W
07/24/2010 M4.40 INCH CARROLL IL TRAINED SPOTTER
24 HOUR TOTAL. 48 HOUR RAINFALL TOTAL IS 10.45 INCHES. IT
IS STILL RAINING.
0845 AM HEAVY RAIN 3 NNW THOMSON 42.00N 90.13W
07/24/2010 M2.07 INCH CARROLL IL NWS EMPLOYEE
24 HOUR TOTAL. 48 HOUR TOTAL IS 5.57 INCHES. LSX NWS
EMPLOYEE.
0845 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
07/24/2010 M1.40 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL. 48 HOUR TOTAL IS 2.4 INCHES.
&&Local storm report, Jul 24, 8:16 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 3 NW KEWANEE 41.27N 89.97W
07/24/2010 M1.08 INCH HENRY IL TRAINED SPOTTER
24 HOUR TOTAL.
&&Local storm report, Jul 24, 9:03 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
07/24/2010 M5.74 INCH STEPHENSON IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
07/24/2010 M3.96 INCH CARROLL IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 N DAVIS 42.44N 89.42W
07/24/2010 M3.74 INCH STEPHENSON IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 4 ESE WINSLOW 42.47N 89.72W
07/24/2010 M3.69 INCH STEPHENSON IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 SSW COLETA 41.89N 89.81W
07/24/2010 M1.51 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
07/24/2010 M1.32 INCH MERCER IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 4 NW ORION 41.39N 90.43W
07/24/2010 M1.24 INCH HENRY IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 E MORRISON 41.81N 89.91W
07/24/2010 M1.10 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN SSW BELLEVUE 42.26N 90.43W
07/24/2010 M3.10 INCH JACKSON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN NNE INDEPENDENCE 42.47N 91.89W
07/24/2010 M2.78 INCH BUCHANAN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN WSW QUASQUETON 42.40N 91.76W
07/24/2010 M2.40 INCH BUCHANAN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 NE CALAMUS 41.85N 90.73W
07/24/2010 M1.76 INCH CLINTON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 NE MARION 42.04N 91.58W
07/24/2010 M1.73 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 7 N AINSWORTH 41.39N 91.55W
07/24/2010 M1.66 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN WSW PARK VIEW 41.69N 90.54W
07/24/2010 M1.57 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 7 W CENTRAL CITY 42.20N 91.66W
07/24/2010 M1.54 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 SSW ANAMOSA 42.07N 91.30W
07/24/2010 M1.28 INCH JONES IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
07/24/2010 M1.15 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 NW CEDAR RAPIDS 42.00N 91.71W
07/24/2010 M1.03 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 SSW DAVENPORT 41.54N 90.61W
07/24/2010 M0.99 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN ESE SOLON 41.81N 91.49W
07/24/2010 M0.97 INCH JOHNSON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 ENE CEDAR RAPIDS 41.98N 91.63W
07/24/2010 M0.92 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
&&Local storm report, Jul 24, 9:07 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
07/24/2010 M1.75 INCH WASHINGTON IA PUBLIC
24 HOUR RAINFALL. FORMER SPOTTER WA18.
&&Local storm report, Jul 24, 9:15 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
07/24/2010 M4.59 INCH DUBUQUE IA ASOS
DAILY RAINFALL. THIS IS ALSO A NEW DAILY RAINFALL RECORD
FOR JULY 23. THE PREVIOUS RECORD WAS 2.31 INCHES SET IN
1883.
0102 AM HEAVY RAIN 5 SSE COUNCIL HILL 42.42N 90.31W
07/24/2010 M1.71 INCH JO DAVIESS IL TRAINED SPOTTER
AMOUNT IN PAST HOUR. 24 HOUR TOTAL 7.29.
0108 AM HEAVY RAIN FREEPORT 42.29N 89.63W
07/24/2010 M1.25 INCH STEPHENSON IL TRAINED SPOTTER
AMOUNT SINCE 10 PM. RAINING HEAVILY AT THIS TIME WITH
CONTINUOUS LIGHTNING.
0148 AM HEAVY RAIN STOCKTON 42.35N 90.01W
07/24/2010 M3.01 INCH JO DAVIESS IL CO-OP OBSERVER
SINCE MIDNIGHT. STILL RAINING. 2 DAY TOTAL 10.85.
0153 AM FLASH FLOOD INDEPENDENCE 42.47N 91.89W
07/24/2010 BUCHANAN IA BROADCAST MEDIA
1 TO 2 FEET OF WATER ON 6TH AVENUE. STREET IMPASSABLE.
RELAYED BY KWWL.
0153 AM FLASH FLOOD FREEPORT 42.29N 89.63W
07/24/2010 STEPHENSON IL BROADCAST MEDIA
REPORTS OF PEOPLE TRAPPED IN VEHICLES.
0210 AM HEAVY RAIN FREEPORT 42.29N 89.63W
07/24/2010 M2.90 INCH STEPHENSON IL TRAINED SPOTTER
SINCE MIDNIGHT.
0218 AM FLASH FLOOD FREEPORT 42.29N 89.63W
07/24/2010 STEPHENSON IL TRAINED SPOTTER
MANY ROADS UNDER WATER IN FREEPORT...WELL OVER CURB DEEP.
EMERGENCY VEHICLES BLOCKING SOME ROADS OFF.
0321 AM HEAVY RAIN FREEPORT 42.29N 89.63W
07/24/2010 M3.25 INCH STEPHENSON IL TRAINED SPOTTER
AMOUNT SINCE 10 PM.
0321 AM FLASH FLOOD FREEPORT 42.29N 89.63W
07/24/2010 STEPHENSON IL TRAINED SPOTTER
5 TO 6 FEET WATER ON STREETS IN CENTER OF TOWN AND BOAT
RESCUES OF PEOPLE IN STRANDED VEHICLES TAKING PLACE.
0530 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
07/24/2010 M4.80 INCH DELAWARE IA TRAINED SPOTTER
24 HOUR TOTAL.
0535 AM FLASH FLOOD FREEPORT 42.29N 89.63W
07/24/2010 STEPHENSON IL BROADCAST MEDIA
HIGHWAY BUSINESS 20 SOUTH OF FREEPORT IS REPORTED COVERED
WITH WATER.
0535 AM HEAVY RAIN ESE ELIZABETH 42.31N 90.22W
07/24/2010 M3.83 INCH JO DAVIESS IL TRAINED SPOTTER
24 HOUR TOTAL.
0535 AM FLOOD ESE ELIZABETH 42.31N 90.22W
07/24/2010 JO DAVIESS IL TRAINED SPOTTER
MAJOR FLOODING IS BEING OBSERVED ALONG THE APPLE RIVER
NEAR ELIZABETH. IT IS JUST BELOW THE BRIDGE DECK OF
HIGHWAY 20.
0535 AM FLASH FLOOD FREEPORT 42.29N 89.63W
07/24/2010 STEPHENSON IL TRAINED SPOTTER
ROUTE 75...HIGHWAY 20...AND SOME PARTS OF FREEPORT ARE
FLOODED. THE WATER WAS 6 TO 8 INCHES DEEP ON ROUTE 75.
0547 AM FLASH FLOOD FREEPORT 42.29N 89.63W
07/24/2010 STEPHENSON IL BROADCAST MEDIA
FREEPORT FIRE STATION NUMBER 3 IS BEING EVACUATED DUE TO
FLOODING. IT IS NEARLY COMPLETELY UNDER WATER. RELAYED BY
WIFR.
0600 AM HEAVY RAIN COGGON 42.28N 91.53W
07/24/2010 M3.08 INCH LINN IA CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 4 WSW STANLEY 42.62N 91.88W
07/24/2010 M3.22 INCH BUCHANAN IA CO-OP OBSERVER
24 HOUR TOTAL.
0610 AM HEAVY RAIN 4 W MAQUOKETA 42.07N 90.74W
07/24/2010 M2.50 INCH JACKSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0615 AM FLASH FLOOD GALENA 42.42N 90.43W
07/24/2010 JO DAVIESS IL TRAINED SPOTTER
FIRE WATER RESCUES FOR CARS HAVE BEEN TAKING PLACE NEAR
GALENA...STOCKTON..AND SCALES MOUND OVER THE PAST HOUR OR
TWO. SPOTTER IS PART OF ELIZABETH FIRE DEPT. ALSO REPORTS
BRIDGE WASHED OUT AT LITTLE RUSH CREEK AND BETHEL ROAD.
0615 AM HEAVY RAIN ELIZABETH 42.32N 90.22W
07/24/2010 M4.50 INCH JO DAVIESS IL TRAINED SPOTTER
OVERNIGHT RAINFALL.
0627 AM HEAVY RAIN 2 W DUBUQUE 42.50N 90.74W
07/24/2010 M2.24 INCH DUBUQUE IA TRAINED SPOTTER
0630 AM HEAVY RAIN ELIZABETH 42.32N 90.22W
07/24/2010 M4.50 INCH JO DAVIESS IL CO-OP OBSERVER
24 HOUR TOTAL.
0650 AM HEAVY RAIN GALENA 42.42N 90.43W
07/24/2010 M4.32 INCH JO DAVIESS IL CO-OP OBSERVER
PAST 24 HOURS.
0700 AM HEAVY RAIN 3 E MORRISON 41.81N 89.91W
07/24/2010 M1.10 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 4 NW ORION 41.39N 90.43W
07/24/2010 M1.24 INCH HENRY IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
07/24/2010 M1.32 INCH MERCER IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 SSW COLETA 41.89N 89.81W
07/24/2010 M1.51 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 4 ESE WINSLOW 42.47N 89.72W
07/24/2010 M3.69 INCH STEPHENSON IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 N DAVIS 42.44N 89.42W
07/24/2010 M3.74 INCH STEPHENSON IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
07/24/2010 M3.96 INCH CARROLL IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
07/24/2010 M5.74 INCH STEPHENSON IL TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 NE CALAMUS 41.85N 90.73W
07/24/2010 M1.76 INCH CLINTON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN FREEPORT 42.29N 89.63W
07/24/2010 M6.00 INCH STEPHENSON IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN ANAMOSA 42.11N 91.28W
07/24/2010 M1.50 INCH JONES IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WOODHULL 41.18N 90.32W
07/24/2010 M1.42 INCH HENRY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 N MUSCATINE 41.45N 91.07W
07/24/2010 M1.69 INCH MUSCATINE IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN LOWDEN 41.86N 90.92W
07/24/2010 M1.57 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
07/24/2010 M1.86 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN MORRISON 41.81N 89.97W
07/24/2010 M1.04 INCH WHITESIDE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WSW PARK VIEW 41.69N 90.54W
07/24/2010 M1.57 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 7 N AINSWORTH 41.39N 91.55W
07/24/2010 M1.66 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 N BRIGHTON 41.22N 91.82W
07/24/2010 M1.49 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WSW QUASQUETON 42.40N 91.76W
07/24/2010 M2.40 INCH BUCHANAN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN NNE INDEPENDENCE 42.47N 91.89W
07/24/2010 M2.78 INCH BUCHANAN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN SSW BELLEVUE 42.26N 90.43W
07/24/2010 M3.10 INCH JACKSON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 7 W CENTRAL CITY 42.20N 91.66W
07/24/2010 M1.54 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN MOUNT CARROLL 42.10N 89.98W
07/24/2010 E7.70 INCH CARROLL IL TRAINED SPOTTER
48 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 SSW ANAMOSA 42.07N 91.30W
07/24/2010 M1.28 INCH JONES IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN S WELLMAN 41.47N 91.84W
07/24/2010 E2.08 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR RAINFALL.
0700 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
07/24/2010 M1.15 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 3 NW CEDAR RAPIDS 42.00N 91.71W
07/24/2010 M1.03 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 SSW DAVENPORT 41.54N 90.61W
07/24/2010 M0.99 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN ESE SOLON 41.81N 91.49W
07/24/2010 M0.97 INCH JOHNSON IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 ENE CEDAR RAPIDS 41.98N 91.63W
07/24/2010 M0.92 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 1 NE MARION 42.04N 91.58W
07/24/2010 M1.73 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
0723 AM HEAVY RAIN QUASQUETON 42.40N 91.76W
07/24/2010 M2.40 INCH BUCHANAN IA PUBLIC
LAST 24 HOURS. 4.52 SINCE JULY 22.
0800 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
07/24/2010 M1.15 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT. RAINFALL SINCE FRIDAY WAS 2.05
INCHES.
0800 AM HEAVY RAIN 5 SSW MOUNT CARROLL 42.02N 90.00W
07/24/2010 M2.52 INCH CARROLL IL TRAINED SPOTTER
24 HOUR TOTAL. 48 HOUR TOTAL IS 7.4 INCHES.
0800 AM HEAVY RAIN 1 ESE NORA 42.46N 89.93W
07/24/2010 E4.00 INCH JO DAVIESS IL TRAINED SPOTTER
24 HOUR TOTAL. 48 HOUR TOTAL IS 9.30 INCHES.
0800 AM HEAVY RAIN DEWITT 41.82N 90.55W
07/24/2010 M1.45 INCH CLINTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 5 SSE COUNCIL HILL 42.42N 90.31W
07/24/2010 M10.44 INCH JO DAVIESS IL TRAINED SPOTTER
48 HOUR TOTAL. RAINFALL SINCE MIDNIGHT WAS 2.72 INCHES.
0825 AM HEAVY RAIN SSE SHANNON 42.15N 89.74W
07/24/2010 M4.40 INCH CARROLL IL TRAINED SPOTTER
24 HOUR TOTAL. 48 HOUR RAINFALL TOTAL IS 10.45 INCHES. IT
IS STILL RAINING.
0845 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
07/24/2010 M1.40 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL. 48 HOUR TOTAL IS 2.4 INCHES.
0845 AM HEAVY RAIN 3 NNW THOMSON 42.00N 90.13W
07/24/2010 M2.07 INCH CARROLL IL NWS EMPLOYEE
24 HOUR TOTAL. 48 HOUR TOTAL IS 5.57 INCHES. LSX NWS
EMPLOYEE.
0900 AM HEAVY RAIN 3 NW KEWANEE 41.27N 89.97W
07/24/2010 M1.08 INCH HENRY IL TRAINED SPOTTER
24 HOUR TOTAL.
0945 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
07/24/2010 M1.75 INCH WASHINGTON IA PUBLIC
24 HOUR RAINFALL. FORMER SPOTTER WA18.
&&Flood, Carroll
- When
- July 24, 11:00 AM CST to 1:00 PM CST
- Where
- Carroll County, 2.09 mi S of Chadwick to 1.38 mi ESE of Fairhaven
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.990, -89.875
Heavy rains resulted in Rock Creek about 2 miles west of Milledgeville, IL to flow over the road during the afternoon of July 24.
Thunderstorm Wind, Hancock
- When
- July 24, 12:34 PM CST
- Where
- Hancock County, 0.87 mi SW of Hamilton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.390, -91.360
Wind gusts estimated to be 65 mph blew down a couple of trees in Hamilton, IL at 134 pm CDT July 24.
Thunderstorm Wind, Hancock
- When
- July 24, 12:40 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.410, -91.140
Wind gusts estimated to be 65 mph blew down a couple of trees in Carthage, IL at 140 pm CDT July 24.
Thunderstorm Wind, McDonough
- When
- July 24, 1:22 PM CST
- Where
- McDonough County, 4.87 mi S of Macomb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -90.680
Wind gusts estimated to be 60 mph were observed about 5 miles south of Macomb, IL at 222 pm CDT July 24.
Thunderstorm Wind, McDonough
- When
- July 24, 1:25 PM CST
- Where
- McDonough County, 2.81 mi S of Macomb
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -90.680
Wind gusts estimated to be 65 mph snapped off some 14 to 16 inch diameter trees about 3 miles south of Macomb, IL around 225 pm CDT July 24.
Thunderstorm Wind, Hancock
- When
- July 24, 1:28 PM CST
- Where
- Hancock County, Augusta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.230, -90.950
Wind gusts estimated to be 60 mph were observed in Augusta, IL at 228 pm CDT July 24.
Thunderstorm Wind, McDonough
- When
- July 24, 1:30 PM CST
- Where
- McDonough County, 0.53 mi W of Industry
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -90.610
Wind gusts estimated to be 65 mph blew down a couple of trees in Industry, IL around 230 pm CDT July 24.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 24 to 30, 20107 deaths · 2 events
- Excessive Heat in New York, July 24 to 25, 20102 deaths · 1 event
- Tornado in New York, July 24, 2010$7.0 million · EF2 · 1 event
- Tornado in New York, July 24, 2010$5.0 million · EF2 · 1 event
- Heat in Tennessee, July 24 to 26, 20101 death · 20 events
- Flash Flood in Iowa, July 24, 2010$25 million · 1 event
- Flash Flooding in Illinois, July 24 to 25, 2010$11 million · 3 events
- Tornado in New York, July 24, 2010$2.0 million · EF1 · 1 event
- Tornado in New York, July 24, 2010$1.0 million · EF1 · 1 event
- Flood in Iowa, July 24 to 27, 2010$1.0 million · 1 event
- Tornado and Hail in Pennsylvania, July 24, 2010$103,000 · EF1 · 18 events
- Flash Flood in Iowa, July 24, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250787, 250788, 250789, 250790, 250791, 250792, 250793.